Ignore your psychiatrist

e2u9frzh50qyI’m not following my doctor’s advice. I’ve been messing with my Seroquel dose, trying to make my mornings easier.

Every morning is difficult, before the Nuvigil kicks in. Facing my depressed self every morning drains me — scares me. After several difficult days I sent my psychiatrist the email and my doctor’s response are below.

Email
Hello,

I’m not always taking Seroquel as asked. I’m sorry.

I’ve had some really bad days. It is still the morning, but they can be bad enough to drag through the evening.

Almost always I feel different around 4 or 5pm. I assume it is Nuvigil build up. Usually around two hours into the dose I feel a little help, and then dips around lunch. But in evenings, I’m always fine, if not possibly good.

Maybe that is some dependency I’ve developed to stimulants. But I went totally off stimulants for three months and have been on minimal since then. I honestly wonder if I have a low rate of dopamine. I have strategies for focusing on the positive, for clearing my head, for being in the moment, but the low mood, almost a haze, doesn’t respond. It just sits there with me, dragging along.

I don’t want to wake up tomorrow. I wouldn’t say I want to die, but I am honestly worried about tomorrow. It sucks.

I’ve been taking half a Seroquel pill on some evenings, still taking full dose at least half the time. It doesn’t seem to be helping. But I don’t know what to do. God. This is whiney. Things are better then they have ever been. I’m grateful to be where I am. And I am grateful that Dan can see me at the better place I am by the evenings.

I don’t know. I might try skipping a day of Seroquel. I know I am not supposed to do this with my meds. But I want to do something.

I wonder if I could start my day with a 10 Vyvanse. I know you’ll hate that. And worry I will want to just increase it constantly, an endless desire for more. However, I can say with complete honestly, there is little risk of abuse by me at this point, and I will always be honest with Dan and you.

I guess you can explain to me why you don’t like this on our next appointment. I can push back and leave slightly disappointed. I don’t know.

But something isnt there yet and I do wonder about dopamine. Again, I had my first suicidal thoughts in third grade. It seems likely that that whatever drives this is very entrenched.

I don’t know. I don’t know.

Sorry for consuming even more of your time. Sorry.

Voicemail
Hello, it’s Doctor Rose (false name).

It’s really important, emails really are primarily for making schedule changes appointment changes for refill request. Medication changes should be discussed in person, but at least over the phone.  So in the future call, not email about these important matters.

You should take your medications as prescribed, it is very important for your treatment. We can discuss changes, but it is difficult for me to fully understand a situation if you make adjustments to your treatment without consulting me.

Please take all medications as prescribed. We can discuss any changes at your next appointment in two weeks. At that time we can both evaluate were you are at and how to move forward. Please don’t make any changes. If you want to talk more about this give me a call back.

Current Medication: Nuvigil 250mg, Seroquel XR 150mg, Strattera 100mg, Pristiq 100mg, Memantine 10mg, Lamictal 200mg

 

 

 

Advertisements
Ignore your psychiatrist

4 thoughts on “Ignore your psychiatrist

  1. You’ve poured your heart out and been so rawly honest. At the end of the day you should only do what you feel is best for you, it sounds like your doctor really hasn’t taken your words seriously. In my experience all they do is load you up on tablet after tablet, and in the end that got too much for me also, and I took myself off mine. Good luck, I’m wishing you well, and I hope this gets better for you. ❤

    Like

  2. I haven’t been here for a while, it seems the WordPress reader is selective…hmmm. It’s hard talking to a person who really doesn’t know you and supposedly is advocating for your health when they just want to make sure you’re taking your meds. And you just want to feel ‘normal’ whatever that may be. It really sucks. I haven’t had quite the problems you have had with meds, but the times I have forgotten, the withdrawal symptoms have not been pretty. I am going to pray for you – I hope that’s okay. 🙂

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s